Haloperidol-induced changes in blink rates correlate with changes in BPRS score

C. N. Karson, L. B. Bigelow, J. E. Kleinman, D. R. Weinberger, R. J. Wyatt

Research output: Contribution to journalArticlepeer-review

Abstract

Spontaneous eye blink rates, psychiatric symptoms and response to neuroleptic medication may all be mediated by dopamine. Fixed doses of haloperidol, a dopamine blocking agent, were administered for six weeks to 17 chronic schizophrenic patients who had been previously withdrawn from all medications. The change in blink rates caused by haloperidol corresponded to a change in the thought disturbance syndrome which measures positive symptoms (r = .48, P < .05). The relationship was particularly clear in patients with normal cerebral ventricles (r = .74, P < .01).

Original languageEnglish (US)
Pages (from-to)503-507
Number of pages5
JournalUnknown Journal
Volume140
Issue number5
DOIs
StatePublished - Jan 1 1982
Externally publishedYes

ASJC Scopus subject areas

  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Haloperidol-induced changes in blink rates correlate with changes in BPRS score'. Together they form a unique fingerprint.

Cite this